Heart rate increse on minimal movement.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

heyyouyayou
New Member


Date Joined Oct 2017
Total Posts : 7
   Posted 10/31/2017 11:46 AM (GMT -7)   
Hello, I posted on the Anxiety forum about my potential anxiety. But I decided to post here since it is probably more appropriate for my issue.

To make a long story short, I have been to the hospital a number of times in the past few months for light headed, racing heart/palpitations and asthma symptoms(wheezing and chest tightness).

At the hospital visits, I got blood work done as well as x rays and 2 chest CT scans. Everything came back normal except on the CT scans they found Pneumomediastinum(Air in chest cavity) That the doctors thought was due to a ruptured bleb in my right lung.

I have since been having an erratic heart rate. I will be laying down and my heart rate will be in the low 60s to high 50s, then just turning over or reaching for something will make it shoot up to the 90s or 100s. I know this because I was on a monitor at the hospital and it was noted by the doctors. I was discharged with a 14 day holder monitor that I am currently waiting on the results for.

Any ideas what this could be? I noticed it got a lot worse when I was given steroids for the lung issue. could that have caused it? I was last on steroids two and a half weeks ago.

I am 24 years old and male. My blood pressure is not that bad.

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 15152
   Posted 10/31/2017 11:57 AM (GMT -7)   
Absolutely is can be related to the steroids. Steroids can cause many different issues for people. I now have very limited use of steroids now, they drive my blood pressure sky high for one thing. Yes, I have a very long history of high BP, however, it is controlled with medications.

Hope that your results of the holt monitor are favorable. Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

heyyouyayou
New Member


Date Joined Oct 2017
Total Posts : 7
   Posted 10/31/2017 12:24 PM (GMT -7)   
Thank you for your reply,

I definitely think the steroids are causing this. I have an oximeter and I noticed if I move fast and suddenly, my heart rate does not shoot up that dramatically. It only shoots up if I move slow. It almost feels like constant adrenaline.

The doctors dismissed the steroids being the cause saying that they would have worn off by now, two and a half weeks later I still feel the same.

The thing is I got steroids at one hospital then I left against medical advice and went to a different hospital for better treatment. I did not get steroids at the second hospital.

At the first hospital I was given three pills of prednisone, then I got it in IV form for two days. about 3 times in the IV. I don't know the dosage.

Could I still be getting side effects after all this time?

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 19902
   Posted 10/31/2017 8:20 PM (GMT -7)   
postural drop? some meds can. and abrupt sit stand, esp from bed.

SharonZ
Veteran Member


Date Joined Mar 2014
Total Posts : 977
   Posted 11/1/2017 7:38 AM (GMT -7)   
If you are constantly checking your heart rate, stop. This will cause you anxiety when you see the fluctuation in numbers, and this happens all day, and is quite normal. As hard as it may be, just wait until you get the results from the heart monitor.

heyyouyayou
New Member


Date Joined Oct 2017
Total Posts : 7
   Posted 11/1/2017 5:55 PM (GMT -7)   
I am constantly checking my pulse!

I noticed when I am resting, the monitor I bought says my pulse goes to the low 50s. I did research and 40s and 50s is normal for fit people. I used to exercise every day three months ago, but I've stopped since then and I haven't been active for a while. I would not worry, but I am getting odd chest sensations as well as a lightheaded feeling. This is what makes me worry.

Thank you all for your suggestions. I will try not to worry about it. If I did have a serious problem I probably would have been dead by now. smile

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 19902
   Posted 11/2/2017 1:56 AM (GMT -7)   
yep u would. z is correct. relax my friend.

SharonZ
Veteran Member


Date Joined Mar 2014
Total Posts : 977
   Posted 11/2/2017 5:04 AM (GMT -7)   
Your symptoms may be directly related to the Pneumomediastinum, and your body will eventually absorb the excess air - just give it some time.

heyyouyayou
New Member


Date Joined Oct 2017
Total Posts : 7
   Posted 11/4/2017 1:14 AM (GMT -7)   
Hi everyone,

Thank you all for your words. I have a question that I don't know if anyone here will be able to answer.

I got my medical record from my hospital stay. It included all my Ct and x-ray images. I am not an expert, but when I looked at my x-ray's. I noticed that when I compare the first image that was taken on July 7 to the latest image taken on October 11. My heart looks bigger in the July image compared to the October image. By a lot!

Again, I don't know if any one here knows if a heart can shrink? Or does the heart look different size because it was contracting from a beat?

I don't know if I can post image like that here or are they not allowed?

Sorry if I am sounding a little hypochondriac, but my cardiologist appointment is taking a while and I was just curious if anyone here knew if a heart can shrink

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 19902
   Posted 11/4/2017 1:45 AM (GMT -7)   
mine is hard because of the diabetes!!! stop freaking yourself out. if there was any probs you would have been notified. relax, relax.

heyyouyayou
New Member


Date Joined Oct 2017
Total Posts : 7
   Posted 11/15/2017 1:38 PM (GMT -7)   
Well, lots has happened.

I had a sinus tachycardia episode in the ER. My heart rate shot up to 190 out of no where. My chest,left arm and jaw all went numb. Doctor said my heart was beating so fast it was not moving enough blood.

My heart monitor results are also back. My lowest beat was 41bpm probably while sleeping. my highest was 170bpm which was an episode I remember. There were no PVCs but less than 1.0% of beats were PACs.

My doctor is now suspecting POTS.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, November 18, 2017 4:47 PM (GMT -7)
There are a total of 2,895,172 posts in 317,772 threads.
View Active Threads


Who's Online
This forum has 157373 registered members. Please welcome our newest member, Rheticus.
314 Guest(s), 11 Registered Member(s) are currently online.  Details
Dahlias, JNF, cashlessclay, Admin, 1000Daisies, Girlie, magoo2, Mergirl, Sheeks175, claude783, leo77


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.